Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 228, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 10, 2017, 5:26 PM CDT for Richardson County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2017, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 10, 2017, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:31 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 10, 3:31 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 331 PM CDT Thu Aug 10 2017 .SHORT TERM...(Tonight through Sunday) Issued at 307 PM CDT Thu Aug 10 2017 Upper shortwave trough over south central Nebraska and Central Kansas has developed showers and embedded thunderstorms across central Nebraska and Kansas. This activity will move eastward and affect southeast Nebraska tonight. Some patchy fog may develop overnight over northeast Nebraska and northwest Iowa, which should diminish by mid morning Friday. Area should be dry during the day Friday. On Friday night, another weak shortwave trough in zonal westerly flow should bring another chance of showers and thunderstorms across the area into Sunday. .LONG TERM...(Sunday night through Thursday) Issued at 307 PM CDT Thu Aug 10 2017 Zonal flow with shortwave troughs moving across Southern Canada and the Dakotas will allow for slight chances of showers and thunderstorms across the area through the remainder of the week. temperatures will remain below normal with highs in the upper 70s to lower 80s through Wednesday. Temperatures are forecast to warm up to the mid 80s Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1235 PM CDT Thu Aug 10 2017 VFR conditions are indicated through the TAF cycle. Ceilings should remain above 5000ft at all sites, but the possible exception could be at KLNK if it is affected by showers/storms in the late afternoon/early evening. Current forecast primarily keeps showers/isolated storms south of KLNK, thus no mention in the TAF. Also kept visibility unrestricted at all sites, but with light winds, cannot rule out brief MVFR visibility at all sites close to dawn. In short, the TAF set reflects the optimistic outcome projected by the model blend, but other less optimistic scenarios are possible. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Smith LONG TERM...Smith AVIATION...Mayes
Hazardous weather outlook, Aug 10, 11:12 AM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1112 AM CDT Thu Aug 10 2017 IAZ069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-088>093- 110615- Pottawattamie-Mills-Montgomery-Fremont-Page-Boone-Platte-Colfax- Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster- Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1112 AM CDT Thu Aug 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated thunderstorms are possible through this evening. Thunderstorms through mid-afternoon more likely to be closer to the Interstate 80 corridor, while thunderstorms later this afternoon through this evening are more likely to remain south of Interstate 80. Severe weather is not likely, but a few storms may contain brief heavy rainfall as well as small hail or gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are possible on Saturday afternoon through Sunday, then again on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. IAZ043-055-056-NEZ011-012-015>018-031>034-110615- Monona-Harrison-Shelby-Knox-Cedar-Thurston-Antelope-Pierce-Wayne- Madison-Stanton-Cuming-Burt- 1112 AM CDT Thu Aug 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are possible on Saturday afternoon through Sunday, then again on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon or tonight. Mayes
In the hours before
Special weather statement, Aug 10, 5:06 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
506 PM CDT THU AUG 10 2017
NEZ093-102245-
Richardson NE-
506 PM CDT THU AUG 10 2017
...Significant Weather Advisory for WESTERN RICHARDSON COUNTY UNTIL
545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Humboldt, or 15 miles west of Falls City, moving
southeast at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Falls City, Humboldt, Verdon, Dawson, Salem and The Highway 75 And 8
Junction.
This includes Highway 75 in Nebraska between mile markers 4 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief torrential rainfall may also occur with this storm.
&&
LAT...LON 4005 9601 4026 9600 4019 9559 4000 9561
4000 9567
TIME...MOT...LOC 2205Z 294DEG 18KT 4013 9588
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:09 PM CDT | Special Weather Statement | OAX | Cedar | 51 min |
| Aug 9, 7:30 PM CDT | Special Weather Statement | OAX | Cedar | 45 min |
| Aug 9, 7:54 PM CDT | Special Weather Statement | OAX | Cedar | 21 min |
| Aug 10, 5:06 PM CDT | Special Weather Statement | OAX | Richardson | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.